Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$K$-theory and Steenrod homology: applications to the Brown-Douglas-Fillmore theory of operator algebras

Authors: Jerome Kaminker and Claude Schochet
Journal: Trans. Amer. Math. Soc. 227 (1977), 63-107
MSC: Primary 55B15; Secondary 46M20
MathSciNet review: 0431136
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The remarkable work of L. G. Brown, R. Douglas and P. Fillmore on operators with compact self-commutators once again ties together algebraic topology and operator theory. This paper gives a comprehensive treatment of certain aspects of that connection and some adjacent topics. In anticipation that both operator theorists and topologists may be interested in this work, additional background material is included to facilitate access.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55B15, 46M20

Retrieve articles in all journals with MSC: 55B15, 46M20

Additional Information

Keywords: <I>K</I>-theory, Steenrod homology, extensions, <IMG WIDTH="31" HEIGHT="21" ALIGN="BOTTOM" BORDER="0" SRC="images/img9.gif" ALT="${C^\ast }$">-algebras, normal modulo the compacts, Atiyah-Hirzebruch spectral sequence, Chern character, generalized homology on compact metric spaces
Article copyright: © Copyright 1977 American Mathematical Society